Influence Coefficients for Thin Smooth Shells of Revolution Subjected to Symmetric Loads

[+] Author and Article Information
B. R. Baker, G. B. Cline

Missiles and Space Division, Lockheed Aircraft Corporation, Sunnyvale, Calif.

J. Appl. Mech 29(2), 335-339 (Jun 01, 1962) (5 pages) doi:10.1115/1.3640551 History: Received March 16, 1961; Online September 16, 2011


The differential equations governing the deformation of shells of revolution of uniform thickness subjected to axisymmetric self-equilibrating edge loads are transformed into a form suitable for asymptotic integration. Asymptotic solutions are obtained for all sufficiently thin shells that possess a smooth meridian curve and that are spherical in the neighborhood of the apex. For design use, influence coefficients are derived and presented graphically as functions of the transformed independent variable ξ. The variation of ξ with the meridional tangent angle φ is given analytically and graphically for several common meridian curves—the parabola, the ellipse, and the sphere.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In